Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 99, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2018, 1:01 AM CDT for 4 counties in Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 1:01 AM CDT (06:01 UTC)
- Expired
- Jun 11, 2018, 2:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Gentry County, MO, Harrison County, MO, Mercer County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 6.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2740 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.6
The text
As transmitted.
728
WUUS53 KEAX 110601
SVREAX
MOC075-081-129-227-110700-
/O.NEW.KEAX.SV.W.0099.180611T0601Z-180611T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
101 AM CDT MON JUN 11 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Eastern Worth County in northwestern Missouri...
Northeastern Gentry County in northwestern Missouri...
Mercer County in north central Missouri...
Harrison County in north central Missouri...
* Until 200 AM CDT.
* At 101 AM CDT, severe thunderstorms were located along a line
extending from 14 miles northwest of Corydon to 9 miles west of
Leon to near Mount Ayr, moving south at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Bethany, Princeton, Ridgeway, Mercer, Eagleville, Cainsville,
Blythedale, Mount Moriah, Allendale, South Lineville, Martinsville
and Hatfield.
This includes Interstate 35 in Missouri between mile markers 94 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4039 9337 4029 9376 4028 9425 4057 9432
4058 9340
TIME...MOT...LOC 0601Z 345DEG 17KT 4088 9354 4077 9392 4075 9428
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
700
WWUS53 KEAX 110634
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
134 AM CDT MON JUN 11 2018
MOC075-227-110644-
/O.CAN.KEAX.SV.W.0099.000000T0000Z-180611T0700Z/
Worth MO-Gentry MO-
134 AM CDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WORTH AND NORTHEASTERN
GENTRY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4039 9337 4029 9376 4028 9405 4057 9414
4058 9340
TIME...MOT...LOC 0634Z 345DEG 17KT 4074 9349 4063 9387 4061 9423
$$
MOC081-129-110700-
/O.CON.KEAX.SV.W.0099.000000T0000Z-180611T0700Z/
Mercer MO-Harrison MO-
134 AM CDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR MERCER AND NORTHEASTERN HARRISON COUNTIES...
At 134 AM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Corydon to near Lamoni to 6 miles
south of Mount Ayr, moving south at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Bethany, Princeton, Ridgeway, Mercer, Eagleville, Cainsville,
Blythedale, Mount Moriah and South Lineville.
This includes Interstate 35 in Missouri between mile markers 94 and
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4039 9337 4029 9376 4028 9405 4057 9414
4058 9340
TIME...MOT...LOC 0634Z 345DEG 17KT 4074 9349 4063 9387 4061 9423
HAIL...1.00IN
WIND...70MPH
$$334
WWUS53 KEAX 110659
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
159 AM CDT MON JUN 11 2018
MOC081-129-110709-
/O.EXP.KEAX.SV.W.0099.000000T0000Z-180611T0700Z/
Mercer MO-Harrison MO-
159 AM CDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR MERCER AND NORTHEASTERN
HARRISON COUNTIES WILL EXPIRE AT 200 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 4039 9337 4029 9376 4028 9405 4057 9414
4058 9340
TIME...MOT...LOC 0659Z 345DEG 17KT 4065 9346 4054 9384 4052 9420
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:03 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 11, 12:03 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1203 AM CDT Mon Jun 11 2018 .Discussion... Issued at 240 PM CDT SUN JUN 10 2018 The MCS that moved through IA this morning forced an outflow boundary into the middle of the forecast area, roughly along the Missouri river. There is decent convergence along this boundary, particularly across eastern portions of the forecast area where diurnal CU have developed. If we're going to see afternoon storms today, this area seems to be the most likely candidate. One thing that could prevent this from happening though are the high clouds preventing maximum heating and potentially keeping the area underneath the clouds from reaching the convective temperature. But with the convergence and already very unstable air mass, it seems the slightest trigger is enough to get things going. So have added slight chance pops along the outflow boundary from our east to around western Lafayette and Johnson counties. There is also a CU field developing in the high cloud free area in northern MO on what looks like another boundary. This area also has a chance of seeing isolated showers and storms if convective temperatures can be met. Tonight, the ongoing convection in IA may eventually build into the northeastern portions of the forecast area so have slight chance to chance pops mentioned for this. For tomorrow, it's going to be another hot, humid and windy day. Highs are likely to top out in the middle to upper 90s with peak heat index values around 100 to 103 in places. This will be ahead of an advancing cold front. It's that cold front that will need to be watched as there is good agreement that thunderstorms will develop along it and advance southeastward across the forecast area. With ample CAPE building in the heat and humidity and steep mid-level lapse rates, severe storms will be possible. Shear looks weak but with the strength of the instability, there could be some severe hail in the strongest updrafts. Otherwise, an inverted V sounding and mid-level dry air suggest a good potential for damaging winds. Forecast soundings show very high downdraft CAPE values in the area where storms should develop so feel confident this will be the biggest threat from these storms. For the rest of the forecast, cooler and drier air will move into the area Tuesday and Wednesday. Highs will be 5 to 10 degrees cooler but the lower dewpoints will be more noticeable. For the later half of the week, the heat returns as highs climb back into the 90s and dewpoints climb back into the upper 60s to lower 70s. The ridge that builds eastward continues to look flat so period thunderstorm chances, either diurnal or from MCSs, look possible as well. So it's really just a return to the pattern we've been in. && .Aviation...(For the 06Z TAFS through 06Z Monday Night) Issued at 1146 PM CDT SUN JUN 10 2018 VFR conditions will continue through much of the prevailing period. Overnight convection is expected to remain east of the terminals. Winds should generally remain under 12 kts through 16-17Z...but some gusts of 15-18kts are possible. Winds will pick up out of the south-southwest after 16-17Z ahead of a cold front translating across the Central Plains. The cold front will begin to work into NW Missouri and NE Kansas between 20-00Z with storms expecting to develop during this time along the frontal boundary. Storms will move southeastward nearing the terminals between 00-04Z. Strong winds associated with storms will be possible as the line and cold front move through. Behind the front, winds will veer around to the northwest. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...PP
Hazardous weather outlook, Jun 10, 5:09 AM CDT, 19 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Sun Jun 10 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Sun Jun 10 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hot conditions are expected today with highs in the low to mid 90s band heat index values in the mid 90 to low 100 degree range. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot conditions are expected today with highs in the low to mid 90s band heat index values in the upper 90s to mid 100 degree range. Severe storms may be possible across most of the area Monday evening into Monday night. Damaging winds and large hail will be the main threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:55 AM CDT | Special Weather Statement | EAX | Mercer | 50 min |
| Jun 11, 7:05 AM CDT | Special Weather Statement | EAX | Mercer | 40 min |
| Jun 11, 7:38 AM CDT | Special Weather Statement | EAX | Grundy | 37 min |
| Jun 11, 8:05 AM CDT | Special Weather Statement | EAX | Livingston | 40 min |
| Jun 11, 8:43 AM CDT | Special Weather Statement | EAX | Linn | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.